| Model Number |
186727850 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent a surgery.During the surgery, the polyaxial head of the screw broke off and the tip of the screwdriver broke too.The patient was strong and very stable with osteochondrosis and sclerosed facet joint.The chosen screws that were too thick.The broken screw could be removed fully.The predrilled hole used for another screw and could complete the surgery successfully with a positive patient outcome.There was a 20 minutes surgical delay reported.This complaint involves two (2) devices.This report is for (1) unk - plates this report is 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the mis ti cfx fen poly 8x50 (product code: 186727850 & lot no: 251578) was received at us cq.The visual inspection of the received device revealed that the screw shank and flex ball components got separated from the screw head.The flex ball component was severely deformed and broken into pieces.The screw shank proximal head and most proximal thread tips were deformed.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the received device as the screw components were deformed, broken and got separated.While no definitive root cause could be determined based on the provided information, it is possible that the device was encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the dhr of product code: 186727850.Lot : 251578 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: oct 11, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.